MAUDE Adverse Event Report: ICU MEDICAL (SM PRODOTTI) ITALIA S.R.L PROTECTIV PLUS-W 22G 1 25 BLUE MLAT OUS 200/CA; CATHETER,INTRAVASCULAR,THERAPEUTIC

ICU MEDICAL (SM PRODOTTI) ITALIA S.R.L PROTECTIV PLUS-W 22G 1 25 BLUE MLAT OUS 200/CA; CATHETER,INTRAVASCULAR,THERAPEUTIC
Catalog Number 308000
Medical Device Problem Codes Fluid/Blood Leak (1250); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the product detached from the sharp hub when the catheter was advanced and the sharp was retracted.When this happened, the catheter free flowed with blood return and created a safety risk with lots of blood on the patient/stretcher, etc.The facility had multiple staff members who encountered the same situation.Sample is not available for return.There were patient involvement and no harm reported.
 
Additional Manufacturer Narrative
No product was returned.The reported issue cannot be confirmed as no product was returned for investigation.If the product is returned, this complaint will be reopened for further investigation.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
PROTECTIV PLUS-W 22G 1 25 BLUE MLAT OUS 200/CA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC
Manufacturer (Section D)
ICU MEDICAL (SM PRODOTTI) ITALIA S.R.L
via della stazione, 2
latina scalo '0401
IT  '0401
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 60045
2247062300
MDR Report Key23574138
Report Number3012307300-2025-12516
Device Sequence Number15952596
Product Code FOZ
UDI-Device Identifier10351688071330
UDI-Public(01)10351688071330(17)271031(10)6065032
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number308000
Device Lot Number6065032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown